I have been on predisone for 8 years and have recently tapered off. My diagnosis was polymyalgiarheumatica and this seems to be the only drug to stop pain. My feet, hands and fingers are swollen, I have dry flaky skin, Is there another drug without all the side effects to ease the pain. My major joints are also very painful. Should I go back on the presidnone?
I also have been on Prednisone for 8 years. This drug is poison. The withdrawal symptoms are overwhelming... nausea, joint pain everywhere, overall malaise, poor sleep, sometimes even my skin feels like it is on fire. I wish I could give you some good news. I do take pain meds. I would find it impossible without the pain meds. Even then, I wonder if I can do it. I have been reducing the dosage since last june ... 7 mgs to now (feb 2018) 1 mg for 3 days and 1/2 for 4 days. Good luck. We all need it.
Stay away from predisolne if you can. I agree, it's poison. Necrosis can happen with your bones, especially with long term use, which you have had. Necrosis is irreversible with no known treatment, the only treatment is joint replacement if this happens. I know, I am one of those persons. Get onto a non steroidal anti inflammatory, such as meloxicam. Even that has side effects from long term use, but better for you long term, you need to watch your liver. Everything you put into your body that is unnatural has a cost, you have to weigh up the costs and find the best solution for you. Good luck, pain is such a cross to carry.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jul 2018 • 2 answers
Updated 7 Jul 2016 • 2 answers
Updated 11 Sep 2016 • 2 answers
Updated 14 Mar 2017 • 3 answers
Updated 8 Aug 2018 • 2 answers